MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD LUER-LOK¿ TIP SYRINGE WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD LUER-LOK¿ TIP SYRINGE WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303346
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the cannula of the bd luer-lok¿ tip syringe with blunt plastic cannula broke off when applying pressure to puncture the medication vial.The following information was provided by the initial reporter: "it is overly difficult to puncture the top of the medication vial with the blunt canula.  reviewing an event where an rn was trying to apply enough pressure and the cannula broke.  when it broke her hand suddenly pushed forward and she cut herself with the broken canula.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Please include treatment/intervention provided and the outcome.Rn sustained cut to her hand.Did the event interrupt the administration of any medication, or cause a clinically significant delay in medication, that negatively impacted the patient? if yes, please provide details.Yes.She had to waste the medication and obtain a new vial and different syringe.Please describe any additional, unplanned medical or surgical intervention (e.G., additional/alternative medications, imaging, etc.) required to avoid patient harm, if not previously provided.N/a.Treatment was a bandaid.".
 
Additional Manufacturer Narrative
H6: investigation summary two photos were provided to our quality team for investigation.Bd syringes with blunt plastic cannula are specifically designed for use with pre-slit injection sites.They are not compatible with other injection sites.Since the photos received did not indicate proper usage of the syringe a potential root cause could not be defined, and corrective actions are not necessary.It is likely based on the photos and customer verbatim that this product was not being used for its intended application.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD LUER-LOK¿ TIP SYRINGE WITH BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16963116
Report Number1911916-2023-00327
Device Sequence Number5243724
Product Code FMI
UDI-Device Identifier00382903033461
UDI-Public00382903033461
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303346
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown